Kentucky, 2011

Damaging Winds in Kentucky, August 3, 2011

August 3, 2011 · NWS PAH · 2 events in 2 counties and zones

A small mesoscale convective system tracked southeast along an instability axis that accompanied a cold front. The cold front moved southeast across western Kentucky during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A small mesoscale convective system tracked southeast along an instability axis that accompanied a cold front. The cold front moved southeast across western Kentucky during the evening hours. Northwesterly mid-level winds from 30 to 40 knots contributed to sufficient deep-layer shear for damaging winds with the storm clusters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 3:32 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 3, 3:32 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM CDT WED AUG 3 2011

.UPDATE...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FAR
SOUTHEASTERN CORNER OF THE FORECAST AREA THIS AFTERNOON UNTIL 11
PM CDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VERY UNSTABLE
ATMOSPHERE ALONG AND SOUTH OF THE COLD FRONT THAT STRETCHES ACROSS
THE AREA. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED
WITH THE STRONGEST STORMS. UPDATES HAVE BEEN SENT OUT.

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH THURSDAY)...

ITS ANOTHER HOT ONE OUT THERE THIS AFTERNOON AS COUNTIES ALONG THE
KY/TN BORDER HAVE ALREADY HIT THE CENTURY MARK.  WHILE WE HAVE THE
HEAT...WE ALSO HAVE THE INSTABILITY TO DEAL WITH AND THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL BE THE PRIME FORECAST CHALLENGE
FOR THE AFTERNOON AND EVENING HOURS.

EARLY AFTERNOON SATELLITE IMAGERY CONTINUES TO SHOW A WELL DEFINED
BOUNDARY STRETCHING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
KENTUCKY.  ACTUAL WINDSHIFT LINE IS FROM JUST NORTH OF PADUCAH TO
NEAR SOMERSET KY.  SOUTH OF THE BOUNDARY COMPRESSIONAL HEATING HAS
LED TO MOSTLY CLEAR SKIES...WHILE NORTH OF THE BOUNDARY...COOLER AIR
ALOFT IS STEEPENING LAPSE RATES HAVE ALLOWED PLENTY OF CU TO FORM.

ALONG THE BOUNDARY...TOWERING CU CONTINUE TO GO UP AND THE LATEST
RUNS OF THE NCEP NAM AND WFO LMK WRF RUNS CONTINUE TO SHOW
CONVECTION FIRING ALONG THIS BOUNDARY LATER THIS
AFTERNOON...PROBABLY AFTER 03/20Z.  STILL A QUESTION OF WHERE
CONVECTIVE INITIATION WILL TAKE PLACE...BUT WE FEEL THAT SOMEWHERE
IN SOUTHERN KY TO NORTHERN TENNESSEE WOULD BE THE PRIME AREA FOR
CONVECTION TO DEVELOP.  GIVEN THE STRONG INSTABILITY...MAIN THREATS
WITH ANY OF THIS ACTIVITY WOULD BE DAMAGING WIND GUSTS.  IN
ADDITION...TORRENTIAL RAINS AND INTENSE/FREQUENT LIGHTNING CAN BE
EXPECTED WITH ANY OF THESE STORMS. MAIN THREATS WITH THIS LINE WOULD
DAMAGING WINDS...TORRENTIAL RAINFALL AND EXCESSIVE/FREQUENT CLOUD TO
GROUND LIGHTNING.  AT THIS TIME...PLAN ON KEEPING HIGH CHANCE POPS
IN THE EAST AND SOUTHEAST THIS AFTERNOON AND THEN DROPPING POPS
SIGNIFICANTLY THIS EVENING AS WE GET PAST SUNSET.

MOSTLY CLEAR SKIES ARE EXPECTED FOR THE OVERNIGHT HOURS...THOUGH WE
COULD SEE SOME PATCHY LATE NIGHT FOG IN THE TYPICAL FOG PRONE AND
LOW-LYING AREAS...AS WELL AS AREAS THAT PICK UP ANY RAINFALL THIS
AFTERNOON.  OVERNIGHT LOWS WILL WILL COOL INTO THE UPPER 60S TO
AROUND 70 IN THE FAR NORTH...WITH LOWER 70S EXPECTED IN AREAS SOUTH
OF I-64.

FOR THURSDAY...SURFACE BOUNDARY IS EXPECTED TO STALL OUT SOUTH OF
THE REGION AND THEN BEGIN TO ADVANCE BACK NORTHWARD AS A WARM FRONT
BY LATE IN THE PERIOD.  MUCH OF THE QUAD STATE REGION LOOKS TO BE
MAINLY DRY FOR THE DAY.  HOWEVER...WILL KEEP SOME SLIGHT CHANCE POPS
ACROSS THE FAR SOUTHWEST AND SOUTHERN AREAS...WHICH ARE IN CLOSE
PROXIMITY TO THE RETREATING FRONTAL BOUNDARY.  TEMPERATURES SHOULD
BE A BIT COOLER THAN WHAT WE SAW ON WEDNESDAY WITH AFTERNOON HIGHS
TOPPING OUT IN THE UPPER 80S TO AROUND 90 NORTH OF THE I-64 CORRIDOR
AND LOWER 90S BEING FOUND IN AREAS SOUTH OF I-64.  IT APPEARS THAT
DEWPOINTS MAY BE LOW ENOUGH TO PRECLUDE A HEAT ADVISORY.
HOWEVER...IF DEWPOINTS ARE A LITTLE HIGHER THAN FORECAST...PORTIONS
OF SE MO MAY NEED ANOTHER HEAT ADVISORY FOR THE AFTERNOON HOURS.

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

THURSDAY NIGHT THROUGH SUNDAY NIGHT...

SFC COOL FRONT IS FORECAST BY THE MODELS TO STALL OUT SOUTH OF THE
REGION ON THURSDAY AND THEN RETREAT BACK TO THE NORTH THURSDAY NIGHT
AND FRIDAY AND THEN STALL OUT ACROSS THE REGION.  AT THE SAME
TIME...THERE ARE SIGNALS IN THE MODEL DATA THAT SUGGEST MULTIPLE
EPISODES OF MCS ACTIVITY MAY DEVELOP.  THE FIRST WAVE COULD BE LATE
THURSDAY AND INTO FRIDAY...WITH A SECONDARY THREAT FRIDAY AFTERNOON
AND INTO SATURDAY.  THE TIMING AND PLACEMENT OF MCS ACTIVITY IS NOT
WELL HANDLED BY NUMERICAL MODELS...THUS OVERALL CONFIDENCE IN THE
MODEL SOLUTIONS IS BELOW AVERAGE.  FOR NOW WILL KEEP CHANCE POPS IN
THE FORECAST PERIOD FROM THURSDAY NIGHT SATURDAY NIGHT.  A SECONDARY
FRONTAL BOUNDARY LOOKS TO PUSH IN BY LATE IN THE PERIOD (SUN-SUN
NIGHT) WHICH WILL BRING YET ANOTHER ROUND OF CONVECTION TO THE
REGION AND AS IT HEADS OFF TO THE EAST-SOUTHEAST...A DRIER PATTERN
LOOKS TO SET UP FOR MONDAY.

TEMPERATURES THROUGH THE PERIOD WILL LIKELY REMAIN AT OR ABOVE
NORMAL. HIGHS DURING THE DAY WILL BE IN THE LOWER 90S TO THE NORTH
WITH LOWER-MIDDLE 90S IN THE CENTRAL AND SOUTHERN SECTIONS.
OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER-MIDDLE 70S.

MONDAY THROUGH WEDNESDAY...

LONG TERM MODEL SOLUTIONS SUGGEST THAT THE UPPER RIDGE THAT HAS BEEN
A DOMINANT PLAYER IN THE LOCAL WEATHER PATTERN WILL SHIFT BACK TO
THE WESTERN CONUS WHILE NORTHWESTERLY FLOW ALOFT REMAINS IN OUR
REGION.  THIS KIND OF PATTERN TYPICALLY RESULTS IN COOLER AND WETTER
CONDITIONS IN THE OHIO VALLEY.  MONDAY LOOKS TO HAVE US BETWEEN
WEATHER SYSTEMS WITH DRY AND SEASONAL TEMPERATURES WITH HIGHS IN THE
UPPER 80S TO THE LOWER 90S.  ANOTHER FRONTAL BOUNDARY LOOKS TO
APPROACH THE REGION LATE TUESDAY AND INTO WEDNESDAY BRINGING ANOTHER
SHOT OF SHOWERS AND STORMS TO THE REGION.  HIGHS TUESDAY-WED LOOK TO
BE IN THE UPPER 80S TO THE LOWER 90S WITH OVERNIGHT LOWS IN THE 70S.

AVIATION...

EARLY AFTERNOON SATELLITE AND RADAR DATA SHOW A VERY PRONOUNCED
BOUNDARY MOVING SOUTHWARD THROUGH THE QUAD STATE AREA.  CURRENTLY
THE BOUNDARY IS PASSING THROUGH THE KEVV AND KOWB AREAS WITH JUST A
FEW SHOWERS BEING NOTED.  THIS BOUNDARY SHOULD CLEAR KEVV AND KOWB
EARLY THIS AFTERNOON AND FOR NOW WILL JUST CARRY A CB GROUP AND KEEP
THE FORECAST DRY.  SFC WINDS WILL SHIFT TO THE NORTH/NORTHEAST AFTER
THE BOUNDARY PASSES WITH SKIES BECOMING CLEAR AFTER SUNSET.  COULD
SEE SOME HIGH END MVFR VSBYS AT BOTH KEVV/KOWB BETWEEN 04/08-12Z.

FOR KCGI/KPAH...LATEST MODEL RUNS CONTINUE TO SHOW AFOREMENTIONED
BOUNDARY NORTH OF THE TERMINALS AND DROP IT SOUTHWARD INTO WESTERN
KY/SE MO DURING THE LATE AFTERNOON HOURS.  MODELS ARE INSISTING THAT
CONVECTION SHOULD DEVELOP ALONG THIS BOUNDARY...MAINLY EAST OF THE
OHIO RIVER.  FOR THAT REASON WILL CONTINUE TO CARRY A VCTS GROUP AT
KPAH FROM 03/20 TO 04/00Z.  AT KCGI...FEEL THAT THE TERMINAL WILL BE
A LITTLE TOO FAR WEST TO CATCH ANY OF THE CONVECTION...BUT WILL JUST
KEEP A CB GROUP IN FOR THE AFTERNOON HOURS.  AFTER THE BOUNDARY
PASSES THROUGH...EXPECT WINDS TO SHIFT TO THE NORTH/NORTHEAST AS
WELL AND THEN BECOMING LIGHT AFTER SUNSET AND THROUGH THE OVERNIGHT
HOURS.

&&

.AVIATION...

EARLY AFTERNOON SATELLITE AND RADAR DATA SHOW A VERY PRONOUNCED
BOUNDARY MOVING SOUTHWARD THROUGH THE QUAD STATE AREA.  CURRENTLY
THE BOUNDARY IS PASSING THROUGH THE KEVV AND KOWB AREAS WITH JUST A
FEW SHOWERS BEING NOTED.  THIS BOUNDARY SHOULD CLEAR KEVV AND KOWB
EARLY THIS AFTERNOON AND FOR NOW WILL JUST CARRY A CB GROUP AND KEEP
THE FORECAST DRY.  SFC WINDS WILL SHIFT TO THE NORTH/NORTHEAST AFTER
THE BOUNDARY PASSES WITH SKIES BECOMING CLEAR AFTER SUNSET.  COULD
SEE SOME HIGH END MVFR VSBYS AT BOTH KEVV/KOWB BETWEEN 04/08-12Z.

FOR KCGI/KPAH...LATEST MODEL RUNS CONTINUE TO SHOW AFOREMENTIONED
BOUNDARY NORTH OF THE TERMINALS AND DROP IT SOUTHWARD INTO WESTERN
KY/SE MO DURING THE LATE AFTERNOON HOURS.  MODELS ARE INSISTING THAT
CONVECTION SHOULD DEVELOP ALONG THIS BOUNDARY...MAINLY EAST OF THE
OHIO RIVER.  FOR THAT REASON WILL CONTINUE TO CARRY A VCTS GROUP AT
KPAH FROM 03/20 TO 04/00Z.  AT KCGI...FEEL THAT THE TERMINAL WILL BE
A LITTLE TOO FAR WEST TO CATCH ANY OF THE CONVECTION...BUT WILL JUST
KEEP A CB GROUP IN FOR THE AFTERNOON HOURS.  AFTER THE BOUNDARY
PASSES THROUGH...EXPECT WINDS TO SHIFT TO THE NORTH/NORTHEAST AS
WELL AND THEN BECOMING LIGHT AFTER SUNSET AND THROUGH THE OVERNIGHT
HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-
     GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
     MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DAVIESS-HENDERSON-
     MCLEAN.

MO...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
     FRANKLIN-GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-PERRY IL-
     POPE-PULASKI-SALINE-UNION IL-WILLIAMSON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR EDWARDS-HAMILTON-
     JEFFERSON-WABASH-WAYNE IL-WHITE.

IN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

WFO LMK
Hazardous weather outlook, Aug 3, 10:04 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM CDT WED AUG 3 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041615-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1104 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREME HEAT AND HUMIDITY WILL DEVELOP ACROSS SOUTHEAST
MISSOURI...THE SOUTHERN HALF OF SOUTHERN ILLINOIS AND ROUGHLY
ALONG AND SOUTH OF THE WEST KENTUCKY PARKWAY IN WEST KENTUCKY. AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THIS AREA...WHERE
TEMPERATURES MAY EXCEED 100 AND HEAT INDEX VALUES WILL RANGE FROM
110 TO 120. NORTH OF THIS AREA OVER THE INTERSTATE 64 CORRIDOR AND
THE EVANSVILLE TRI STATE REGION...A HEAT ADVISORY IS IN EFFECT
TODAY FOR HEAT INDEX VALUES FROM 105 TO 109.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY AFTER 3 PM ALONG AND SOUTH OF THE WEST KENTUCKY
PARKWAY. A FEW STORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE
DAMAGING WINDS THIS AFTERNOON. THE STORMS ARE EXPECTED TO MOVE
NEARLY DUE SOUTH...AND MAY LINGER INTO THE EARLY EVENING ALONG THE
TENNESSEE BORDER.

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT TONIGHT...MAINLY OVER
SOUTHEAST MISSOURI. SEVERE WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FROM THURSDAY THROUGH
TUESDAY...AS A FRONTAL BOUNDARY BOUNCES BACK AND FORTH ACROSS THE
REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN.

THE HEAT AND HUMIDITY WILL BE FORCED SOUTH OF MUCH OF THE AREA
THURSDAY. THE DONIPHAN...POPLAR BLUFF AND NEW MADRID AREAS OF
SOUTHEAST MISSOURI MAY BRIEFLY SEE TRIPLE DIGIT HEAT INDEX VALUES
THURSDAY AFTERNOON. FOR FRIDAY AND BEYOND...HEAT AND HUMIDITY MAY
PERIODICALLY LEAD TO TRIPLE DIGIT HEAT INDICES OVER PORTIONS OF
THE AREA...DEPENDING ON THE LOCATION OF THE FRONTAL BOUNDARY. THE
HEAT AND HUMIDITY IS MOST LIKELY TO BECOME A PROBLEM OVER
SOUTHEAST MISSOURI THROUGH THIS PERIOD.

MINOR FLOODING WILL DEVELOP AGAIN ALONG THE MISSISSIPPI RIVER
NEAR CAPE GIRARDEAU. PLEASE REFER TO THE LATEST FLOOD WARNING OR
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OVER WEST
KENTUCKY...GENERALLY TO THE SOUTH OF THE WEST KENTUCKY PARKWAY.

DRS/MJ

In the hours before

Special weather statement, Aug 3, 6:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT WED AUG 3 2011

KYZ001>003-MOZ100-109>112-114-040115-
FULTON KY-CARLISLE KY-HICKMAN KY-BUTLER MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-WAYNE MO-
717 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HICKMAN...SOUTHWESTERN
CARLISLE AND FULTON COUNTIES IN WESTERN KENTUCKY...AND SOUTHEASTERN
WAYNE...STODDARD...SOUTHERN SCOTT...NEW MADRID...MISSISSIPPI AND
BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 815 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF DIME SIZE HAIL...AND STRONG WINDS UP
TO 50 MPH OVER A SMALL PART OF SOUTHERN MISSOURI.  A WIND GUST OF
44 MPH WAS REPORTED IN POPLAR BLUFF AT 652 PM.

THESE STORMS WERE LOCATED OVER POPLAR BLUFF AND ALSO IN
SIKESTON...MATTHEWS...FARRENBURG AND NEW MADRID. THE THUNDERSTORMS
WERE MOVING OFF TO THE SOUTHEAST AT ABOUT 15 TO 20 MPH. IF THE
STORMS HOLD TOGETHER...THEY COULD BEGIN IMPACTING PARTS OF EXTREME
WESTERN KENTUCKY WITHIN THE NEXT HOUR.

FREQUENT DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT
IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL
CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN
POOR DRAINAGE AREAS.
Local storm report, Aug 3, 6:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
08/03/2011  M1.00 INCH       BUTLER             MO   PUBLIC

&&

JAYSONW

The radar

The Paducah radar (KPAH), 66 km away, was scanning. The volume nearest the first event began at 00:45 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
August 3, 6:45 PM CST to 7:15 PM CST
Where
Fulton County, Hickman to 0.5 mi NE of Fulton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.570, -89.180

Small trees and some large tree limbs were blown down across Fulton County. A flag pole was snapped northeast of Fulton near the Hickman County line. A mesonet site about two miles east of Hickman measured a wind gust to 57 mph.

Thunderstorm Wind, Hickman

When
August 3, 7:04 PM CST
Where
Hickman County, 3 mi SW of Clinton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.639, -89.018

Wind gusts near 60 mph were reported by the general public near Clinton. At least one large tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331859, 331860.